Rhode Island, 2012

Winter Weather in Rhode Island, February 24, 2012

February 24, 2012 · NWS BOX · 1 event in 1 county or zone

An upper level disturbance moving across New England brought a period of snow to portions of Connecticut and Rhode Island.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

An upper level disturbance moving across New England brought a period of snow to portions of Connecticut and Rhode Island.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Feb 24, 12:48 AM EST, 2 hours 12 minutes earlier.

Area forecast discussion, Feb 24, 12:48 AM EST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1248 AM EST FRI FEB 24 2012

.SYNOPSIS...

A LOW PRESSURE SYSTEM WILL BRING A WINTRY MIX AND HAZARDOUS
CONDITIONS DURING THE MORNING COMMUTE...GRADUALLY CHANGING OVER
TO RAIN TOWARDS THE MIDDAY INTO AFTERNOON HOURS. GUSTY WINDS ARE
LIKELY FRIDAY NIGHT AND SATURDAY AS THIS STORM EXITS. HIGH
PRESSURE KEEPS CONDITIONS DRY THROUGH MUCH OF THE EARLY WEEK. A
COLD FRONT SWINGS THROUGH NEW ENGLAND MONDAY NIGHT.

&&

.NEAR TERM /THROUGH TODAY/...

10 PM UPDATE...

THE CALM BEFORE THE STORM. HAVE UPDATED TEMPERATURE AND DEWPOINT
GRIDS ACCORDINGLY TO REFLECT THE LATEST FORECAST TRENDS. FOR THE
MOST PART EVERYTHING REMAINS ON TRACK WITHIN THE NEAR TERM.
WATCHING AN AREA OF CLEARING PER LATEST SATELLITE TRENDS WHICH
SHOULD ALLOW FOR A BRIEF PERIOD OF RADIATIONAL COOLING RESULTING
IN TEMPS TO FALL BELOW FRZG. THIS IS PRESENTLY THE CASE ACROSS
THE CT VALLEY RGN.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM SATURDAY/...

10 PM UPDATE...

LOOKING AT 18Z AND LATEST 0Z GUIDANCE ATTESTS TO AN AREA OF
DEFINITIVE FRONTOGENETICAL BANDING /AND STRONG VIGOROUS LIFT THRU
THE DENDRITIC GROWTH ZONE REGION/ ALONG AND SOUTH OF THE MASS
PIKE BEGINNING AROUND 4-5 AM AND CONTINUING ON THROUGH THE MORNING
COMMUTE INTO THE MID-MORNING HRS. CHALLENGES TO OVERCOME CONCERN
THE AMOUNT OF PRECIPITATION EXPECTED COUPLED WITH SFC TEMPS AND
BOUNDARY LYR PROFILE UP TO H7. THE LATEST RUNS FROM THE HRRR AND
0Z NAM /INCLUDING THE 12Z RUNS OF THE NMM- AND ARW- CORE WRF
SOLNS/ HAVE PROGRESSIVELY SHOWN THAT ALTHO INITIALLY PRECIPITATION
MAY START OUT IN THE FORM OF RAIN...THE HEAVY NATURE OF THE PRECIP
SHOULD COOL THE LOWER ATMOS COLUMN DOWN TO ITS RESPECTIVE WET-BULB
TEMP /LIKELY AT OR BELOW FRZG/ RESULTING IN THE RAIN TO TRANSITION
OVER TO SNOW. ANTICIPATING MOST LOCALES WILL LIKELY HOVER AROUND
THE FRZG MARK.

AS THE AREA OF LOW PRES BECOMES MORE DYNAMIC ACROSS THE ERN GRT
LKS RGN...MDL SOUNDINGS ARE HIGHLIGHTING A PRONOUNCED WARMING
AROUND H8 WITH INCREASED S/SWLY FLOW AT THE LOW-MID LVLS WHICH
WILL LIKELY RESULT IN SNOW TO TRANSITION TO SLEET. SPATIAL AND
TEMPORAL SPECIFICS ARE DIFFICULT TO PIN DOWN...BUT ONE THING IS
FOR CERTAIN AND THAT SIMPLY IS THE FACT THAT IT WILL BE A MESSY
MORNING COMMUTE FOR LOCALES ALONG AND S OF THE MASS PIKE WITH A
WINTRY MIX RESULTING IN HAZARDOUS DRIVING CONDITIONS AND REDUCED
VISIBILITIES. IMPORTANT TO NOTE IS THE LIKELY IMPACTS TO METRO
AREAS SUCH AS HARTFORD...PROVIDENCE...AND SOUTH BOSTON.

WILL CONTINUE WITH THE CURRENT WINTER WX ADVISORIES...AND HAVE
ISSUED A SPECIAL WEATHER STATEMENT FOR ALL OTHER AREAS ADVISING OF
ISSUES ANTICIPATED DURING THE MORNING COMMUTE. AM WATCHING
CLOSELY THE LATEST 0Z MDL FCSTS FOR FURTHER GUIDANCE. WILL UPDATE
ACCORDINGLY.

AS FOR SNOW TOTALS...AM EXPECTING BANDING THRU THE S TIER OF NEW
ENGLAND AS STATED PREVIOUSLY ALONG AND S OF THE MASS PIKE. WITH
THE INFLUENCE OF WARMER AIR ALOFT...WE MAY NOT SEE A PROLONGED
PERIOD OF SNOW...AND A TRANSITION OVER TO SLEET. LOOKING AT ACCUMS
AROUND 1-2 INCHES PRESENTLY. WILL UPDATE ACCORDINGLY WITH THE
LATEST FCST GUIDANCE. AS KNOWN THERE ARE DIFFERENCES IN ACCUM
BETWEEN SNOW AND SLEET AS SNOW HAS A FLUFF FACTOR. ELY ONSHORE
FLOW INCREASING WITH THE DEEPENING SYS WILL KEEP MUCH OF THE PRECIP
ALONG THE SHORELINES AS MAINLY RAIN /ALTHO AN INITIAL BURST OF
SNOW CANT BE RULED OUT FOR THE WRN CAPE/.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...

HIGHLIGHTS...
  * SEASONABLE TEMPERATURES EXPECTED THIS WEEKEND
  * COLD FRONT MOVES THROUGH MONDAY NIGHT
  * STORM MOVES THROUGH MIDDLE OF NEXT WEEK

MODEL DISCUSSION...23/12Z MODELS ARE IN GOOD AGREEMENT THROUGH EARLY
NEXT WEEK.  AFTER THAT THERE ARE SOME DIFFERENCES IN HOW A LOW
PRESSURE MOVES THROUGH THE REGION MID-WEEK.  THE GFS BRINGS THE LOW
PRESSURE INSIDE OVER NEW YORK AND NORTHERN NEW ENGLAND.  THIS IS A
WARMER SCENARIO WHICH WOULD KEEP MOST OF THE PRECIP LIQUID.  THE
ECMWF TAKES A MORE COASTAL TRACK WHICH COULD BRING IN ENOUGH COLD
AIR FOR SOME WINTRY PRECIPITATION.

FRIDAY NIGHT...LOW PRESSURE OVER THE AREA WILL MOVE INTO THE
MARITIMES.  AS THE LOW DEPARTS THE AREA...ANY LINGERING PRECIP IN THE
AREA WILL DIMINISH AND GUSTY WINDS WILL DEVELOP AS THE PRESSURE
GRADIENT TIGHTENS.

SATURDAY AND SUNDAY...HIGH PRESSURE BUILDS INTO THE REGION BRINGING
SEASONABLY COOL...DRY WEATHER TO SOUTHERN NEW ENGLAND.

MONDAY...LOW PRESSURE MOVES ACROSS QUEBEC BRINGING A COLD FRONT
THROUGH THE REGION MONDAY NIGHT.  AT THIS POINT IT LOOKS LIKE IT
WILL BE A DRY FRONTAL PASSAGE.

TUESDAY THROUGH THURSDAY...LOW PRESSURE APPROACHES THE AREA LATE
TUESDAY INTO WEDNESDAY.  AS STATED ABOVE IN THE MODEL DISCUSSION
SECTION...THERE ARE DISCREPANCIES REGARDING THE PATH OF THE LOW.
THE EVENTUAL PATH WILL BE THE MAIN FACTOR IN DETERMINING PTYPE FOR
THIS STORM.  THERE IS A POSSIBILITY OF A PERIOD OF WINTRY
PRECIPITATION DURING THIS TIME FRAME.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...

FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

REMAINDER OF TONIGHT...
HIGH CONFIDENCE VFR INTO 9-10Z. THEREAFTER SHOULD SEE CIGS AND
VSBYS LOWER TO IFR WITH THE ONSET OF PRECIPITATION DURING THE
EARLY MORNING HRS WITH SN LENDING TO 1-2 VSBYS AND CIGS FALLING
IFR W TO E ACROSS THE TERMINALS. TERMINALS IMPACTED BY RA SHOULD
SEE MVFR VSBYS.

FRIDAY...
HIGH CONFIDENCE IFR-LIFR...ESPECIALLY FOR TERMINALS ALONG AND S OF
THE MASS PIKE WHERE HEAVY BANDING OF PRECIP IS EXPECTED DURING THE
MORNING PD ALONG WITH IFR-LIFR CIGS. TERMINALS IMPACTED BY SN
SHOULD SEE VSBYS AROUND 1 SM WHERE A WINTRY MIX WILL YIELD 2 SM
VSBYS. AREAS WITH RA...LIKELY ALONG THE SE TERMINALS...WILL SEE A
MIX OF IFR-MVFR VSBYS. ELY WINDS STRONGEST ALONG THE SHORES.
CONDITIONS MAY SEE A SLIGHT IMPROVEMENT TOWARDS THE LATE PORTION
OF THE DAY AS PRECIP MOVES OUT OF THE RGN.

FRIDAY NIGHT...
MODERATE CONFIDENCE IFR LIFTING VFR. WILL SEE PRECIP THE EARLY
PORTION OF THE TAF PD AS A MIX OF RA/SN LENDING TO REDUCED VSBYS.
WILL LIKELY BE IFR CIGS HANGING AROUND. BY MIDNIGHT DRIER AIR
SHOULD ALLOW FOR CONDITIONS TO STEADILY IMPROVE INTO MORNING.
EXPECT ELY FLOW TO REVERT OUT OF THE SW AND INCREASE.

KBOS TERMINAL...
DETERIORATING CONDITIONS SHORTLY BEFORE MORNING WITH THE INITIAL
ONSET OF SNOW. ANTICIPATING WITH ELY ONSHORE FLOW THAT SN WILL BE
BRIEF AND CHANGE OVER TO RA. NEVERTHELESS SHOULD STILL SEE IFR-
LIFR CIGS IMPACT THE TERMINAL A GOOD PORTION OF THE DAY...STEADILY
IMPROVING OVRNGT AS ELY WINDS SHIFT AND INCREASE OUT OF THE SW.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY THROUGH TUESDAY...MODERATE TO HIGH CONFIDENCE. VFR. WINDS
GUST UP TO 30 KNOTS SATURDAY...PARTICULARLY ON THE COAST.

&&

.MARINE...

TONIGHT...
WINDS WILL DIMINISH ACROSS THE WATERS AS HIGH PRES BUILDS INTO THE
RGN. EXPECT WAVES TO STILL REMAIN AROUND 5 FEET FOR THE OPEN
WATERS...SMALL CRAFT ADVISORIES ARE CONTINUED. WILL SEE
SEAS BEGIN TO BUILD AFTER MIDNIGHT AND INTO FRIDAY IN RESPONSE TO
A BUILDING SYSTEM THRU THE GREAT LAKES...ELY FLOW TO INCREASE
ALONG WITH WAVE HEIGHTS.

FRIDAY...
STRONG STORM SYSTEM POISED TO LIFT THRU NEW ENGLAND. ELY FLOW WILL
CONTINUE ACROSS THE AREA AND WILL LIKELY TO SEE WINDS GUSTING IN
EXCESS OF 25 KTS WITH BUILDING SEAS UP TO 10 FT. THERE IS A LOW
PROBABILITY OF GALE FORCE WIND GUSTS LATE IN THE PD.

OUTLOOK...FRIDAY NIGHT THROUGH MONDAY...

FRIDAY NIGHT AND SATURDAY...WINDS AND SEAS INCREASE AS LOW PRESSURE
MOVES OVER THE WATERS.  A GALE WATCH HAS BEEN ISSUED FOR THIS TIME
PERIOD.  EASTERLY WINDS TO START WILL SWITCH AROUND TO THE WEST
EARLY SATURDAY.

SATURDAY NIGHT AND SUNDAY...WINDS AND SEAS DIMINISH AS HIGH PRESSURE
STARTS TO BUILD OVER THE WATERS.  SMALL CRAFT ADVISORIES WILL LIKELY
BE NEEDED FOR AT LEAST A PORTION OF THIS TIME.

SUNDAY NIGHT...WINDS BELOW 25 KTS.  SEAS WILL BE 5-6 FEET ON THE
OUTER WATERS...DIMINISHING BELOW 5 FEET AFTER MIDNIGHT.

MONDAY...WINDS AND SEAS WILL REMAIN BELOW SMALL CRAFT CRITERIA.

MONDAY NIGHT THROUGH TUESDAY...WINDS AND SEAS WILL RISE FOR A BRIEF
PERIOD MONDAY NIGHT AS A COLD FRONT MOVES ACROSS THE WATERS.  THEN
WINDS AND SEAS DIMINISH BELOW SMALL CRAFT CRITERIA AND REMAIN THERE
THROUGH TUESDAY.

&&

.CLIMATE...

FEBRUARY OF 2012 IS SHAPING UP TO BE ANOTHER MONTH WITH WELL ABOVE
NORMAL TEMPERATURES IN SOUTHERN NEW ENGLAND.  IN FACT...FROM JULY
2011 ONWARD EVERY MONTH HAS AVERAGED ABOVE NORMAL TEMPERATURES AT
ALL 4 MAJOR CLIMATE SITES.

FEBRUARY MONTHLY AVERAGE AND DEPARTURES THROUGH THE 21TH:

BOSTON - 36.3 DEGREES WHICH IS +5.2 ABOVE NORMAL: TIED FOR 5TH

TOP 5 WARMEST FEBRUARIES IN BOSTON SINCE 1872
1) 38.0 DEGREES IN 1925
2) 37.6 DEGREES IN 1984
3) 37.3 DEGREES IN 1976
4) 36.4 DEGREES IN 1954 AND 1981
5) 36.3 DEGREES IN 2002

PROVIDENCE - 35.2 DEGREES WHICH IS +3.9 ABOVE NORMAL

TOP 5 WARMEST FEBRUARIES IN PROVIDENCE SINCE 1905: NOT IN TOP 5
1) 37.4 DEGREES IN 1981
2) 37.1 DEGREES IN 1984
3) 37.0 DEGREES IN 1998
4) 36.5 DEGREES IN 1997
5) 36.3 DEGREES IN 1949

WINDSOR LOCKS - 35.4 DEGREES WHICH IS +6.4 ABOVE NORMAL: 3RD SO FAR

TOP 5 WARMEST FEBRUARIES IN WINDSOR LOCKS SINCE 1905
1) 36.2 DEGREES IN 1954 AND 1998
2) 35.6 DEGREES IN 1925
3) 35.3 DEGREES IN 1981
4) 34.8 DEGREES IN 1976
5) 34.7 DEGREES IN 1997

WORCESTER - 32.2 DEGREES WHICH IS +5.9 ABOVE NORMAL

TOP 5 WARMEST FEBRUARIES IN WORCESTER SINCE 1892: NOT IN TOP 5
1) 34.0 DEGREES IN 1984
2) 33.4 DEGREES IN 1925
3) 32.9 DEGREES IN 1998
4) 32.8 DEGREES IN 1981
5) 32.4 DEGREES IN 1954

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...NONE.
MA...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR
     MAZ002>004-008>010-026.
NH...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NHZ011-
     015.
RI...NONE.
MARINE...GALE WATCH FROM THIS EVENING THROUGH SATURDAY AFTERNOON FOR
     ANZ230>237-250-251-254>256.
     SMALL CRAFT ADVISORY UNTIL 7 PM EST THIS EVENING FOR ANZ235-
     237-250-254>256.

&&

SYNOPSIS...RLG/DUNTEN
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...RLG
AVIATION...RLG/SIPPRELL
MARINE...RLG/DUNTEN
CLIMATE...WFO BOX
Hazardous weather outlook, Feb 23, 4:20 PM EST, 10 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
420 PM EST THU FEB 23 2012

MAZ002>004-008>010-026-NHZ011-015-242130-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
420 PM EST THU FEB 23 2012

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...
EASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ002>004-MAZ005>007-011>024-NHZ012-RIZ001>008-242130-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
EASTERN HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
420 PM EST THU FEB 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...
CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ234-242130-
BUZZARDS BAY-
420 PM EST THU FEB 23 2012

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>233-235>237-250-251-254>256-242130-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
420 PM EST THU FEB 23 2012

...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

THERE IS A MODERATE PROBABILITY THAT WEST WINDS MAY GUST UP TO
45 KNOTS FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE GREATEST CHANCE
WOULD BE ACROSS THE WATERS SOUTH OF RHODE ISLAND AND MASSACHUSETTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 23, 9:49 PM EST, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
949 PM EST THU FEB 23 2012

CTZ002>004-MAZ004-005-008>022-RIZ001>007-241415-
HARTFORD CT-TOLLAND CT-WINDHAM CT-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-
WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-
NEWPORT RI-
INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION...
VERNON...PUTNAM...WILLIMANTIC...BARRE...FITCHBURG...FRAMINGHAM...
LOWELL...CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...
SPRINGFIELD...MILFORD...WORCESTER...FOXBORO...NORWOOD...
CAMBRIDGE...BOSTON...QUINCY...TAUNTON...BROCKTON...PLYMOUTH...
FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH...
PROVINCETOWN...FOSTER...SMITHFIELD...PROVIDENCE...
WEST GREENWICH...WARWICK...BRISTOL...NARRAGANSETT...WESTERLY...
NEWPORT
949 PM EST THU FEB 23 2012

...A WINTRY MIX EXPECTED DURING THE MORNING COMMUTE...

LATEST FORECAST GUIDANCE INDICATES THAT DEFINITIVE BANDING OF
HEAVY PRECIPITATION ALONG AND SOUTH OF THE MASSACHUSETTS TURNPIKE
WILL BEGIN AROUND 5 AM AND CONTINUE THROUGH THE MORNING COMMUTE
BEFORE CHANGING OVER TO ALL RAIN. THIS PRECIPITATION IN THE FORM
OF SNOW AND SLEET WILL RESULT IN SLIPPERY AND HAZARDOUS DRIVING
CONDITIONS WITH REDUCED VISIBILITIES ESPECIALLY DURING THE MORNING
COMMUTE FOR METRO AREAS SUCH AS HARTFORD...PROVIDENCE...AND SOUTH
BOSTON. IF TRAVELING...BE AWARE OF DEVELOPING AND CHANGING
CONDITIONS...AND EXERCISE CAUTION AS NECESSARY.

SIPPRELL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 winter weather. Local standard time, as filed.

Winter Weather, Western Kent

When
February 24, 3:00 AM EST to 7:30 AM EST
Where
Western Kent forecast zone
Reported by
Amateur Radio
Coordinates
41.673, -71.579 (the zone’s center; the record gives no point)

Two to three inches of snow fell across western Kent County.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Rhode Island in 2012Every state in 2012This day in weather historyWarnings in Rhode Island, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 364612.